MAUDE Adverse Event Report: EDWARDS LIFESCIENCES DR TRUWAVE; TRANSDUCER, PRESSURE, CATHETER TIP

EDWARDS LIFESCIENCES DR TRUWAVE; TRANSDUCER, PRESSURE, CATHETER TIP
Model Number PX600I
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Cerebrospinal Fluid Leakage (1772)
Date of Event 08/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device evaluation is anticipated.However, the complaint cannot be confirmed without the completion of a product evaluation.A supplemental report will be forthcoming when the investigation is completed.Model number additional 501(k) is k171996.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis and any excursions above the control limits are assessed and documented as a part of the monthly review.
 
Event or Problem Description
It was reported that a px600i had leakage.Issue was noticed after connecting the device to an external ventricular drainage and flushing.Leakage was likely saline, but could have been a small amount of cerebral spinal fluid.Upon investigation, the rn discovered that the distal end of the transducer spun freely.At this point, she attempted to tighten the connection but could not.Another set was opened to resolve the issue.There were no patient injuries.
 
Additional Manufacturer Narrative
One flothru dpt (differential pressure transmitter) with bonded stopcocks was returned for evaluation.The reported issue of leakage and that the transducer spun freely was confirmed.Leakage was detected from the one way stopcock bonded connection with the dpt.The lock nut of the one way stopcock was still bonded to the dpt housing female luer but the male luer had been completely broken.An engineering evaluation was completed to assess for any manufacturing related processes which could be correlated to the complaint.The potential root cause for the issue was attributed to manpower.As part the manufacturing process, 100 percent of the units are visually inspected.A device history record review was completed and documented that device met all specifications upon distribution.

Brand Name
TRUWAVE
Common Device Name
TRANSDUCER, PRESSURE, CATHETER TIP
Manufacturer (Section D)
EDWARDS LIFESCIENCES DR
parque industrial de itabo
carr. sanchez km 18.5
haina, san cristobal
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
jonathan diaz
1 edwards way
irvine, CA 92614
9492017706
MDR Report Key20010948
Report Number2015691-2024-06225
Device Sequence Number7123586
Product Code DXO
UDI-Device Identifier07460691957077
UDI-Public(01)07460691957077(17)260524(11)240524(10)65763165
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K142749
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date05/24/2026
Device Model NumberPX600I
Device Lot Number65763165
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2024
Supplement Date Received by Manufacturer10/30/2024
Initial Report FDA Received Date08/21/2024
Supplement Report FDA Received Date10/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown